It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Lung Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-31-2005, 08:32 AM   #1
Junior Member
(female)
 
Join Date: Apr 2005
Posts: 15
J.Rogers HB User
leg question

I have what sounds like maybe a dumb question here and it may not be related at all to the lung cancer/surgery. Ever since my husband had his lobectomy on March 31st, he has what some may call restless legs at night when he goes to bed. He says it is not a painful feeling but he cannot get his legs comfortable in any position. They do not bother him at all through the day while he is up moving around just when he goes to bed. If he takes a pain pill or sleep aid to put him to sleep then he is not bothered with this. Has anyone else experienced anything at all similar to this? Any replies from anyone that knows would be greatly appreciated...Thanks J. Rogers

 
Old 06-05-2005, 04:05 PM   #2
Junior Member
(male)
 
Join Date: May 2005
Posts: 33
sportzjunkee25 HB User
Re: leg question

most of these questions in here have to do with Lung Cancer Rogers....maybe someone will have an answer but im not sure in here..... I hope your husband will be alright

 
Sponsors Lightbulb
   
Old 06-05-2005, 06:13 PM   #3
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 548
smithn HB User
Re: leg question

No question is ever a dumb one. Your husband's leg pain may or may not be related to his surgery. Since he had a lobectomy, your husband's lung function capability is more limited than before and his body is adjusting to this. I'm wondering if your husband is within a normal weight range or if he is overweight? If he is overweight, this could be a factor. If he smokes (please tell me that he doesn't!), this would definitely be a cause. It isn't good that he has to take pain medicine or a sleeping pill in order to gain relief - these can be addicting and it just isn't healthy to be taking them regularly for extended periods of time. Sometimes, leg pain like this can be helped by going for evening walks or some other form of exercise involving the legs. Did he ever try to elevate them at night (in bed)? A heating pad or a good leg massage may work also. Because your husband isn't that far our post op, he really should tell his doctor about this very soon and get a referral to a vascular surgeon who can listen to the pulses in his legs, ankles and feet to rule out any claudication or other problems.

 
Old 06-05-2005, 08:26 PM   #4
Inactive
 
Join Date: Feb 2005
Posts: 11
korusgirl HB User
Re: leg question

Hi J,
Yes I have had it, and when I did have iet it was after a hysterectomy ten years ago. It lasted for many months. Then disappeared. I used to raise my legs and that helped. It is called restless leg syndrome.
Since then, I have read, somewhere or heard, that it is a calcium? or potassium? deficiency. I believe it is calcium if my mind isnt failing me right now.
But I wholeheartedly agree with Smithn. Firstly, and without hesitation, call the doc explain the circumstances and get an appointment. His vascular system should be checked out.
Joyce in Upstate NY

 
Old 06-07-2005, 12:54 PM   #5
Junior Member
(female)
 
Join Date: Apr 2005
Posts: 15
J.Rogers HB User
Re: leg question

Hi all...we saw my husbands surgeon yesterday and we talked to him about the restless legs and he seemed to think it was nothing to be concerned with. He told him he has had cases where people go thru this after surgery. His advice was to take a tylenol pm for awhile at night and see if it clears up on its own after awhile. My husband is not overweight nor undeweight. Everyone keeps telling him how good he looks since his surgery. The doctor did tell him yesterday the lung had shifted alittle since surgery and the area had filled with fluid which for now was no problem. they will do a prepeat xray in 3 months and then a catscan. Who knows??????? They all say something different.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
question on pulse/bp wolverinete High & Low Blood Pressure 3 04-23-2010 02:38 PM
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 10:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 12:10 PM
Silly question -T- Asthma 4 10-06-2004 09:46 AM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 04:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Decadron
Iressa
Methadone
Morphine
  Oxycontin Prednisone
Procrit
Tarceva
Tylenol




TOP THANKED CONTRIBUTORS



Kimslos (22), LeisaH (13), conan1017 (9), renee_ky (9), Janmarie2 (8), tuckygal (7), rockie (7), snoopy63 (6), DaveInVA (6), flintrock (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:56 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!